New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dealin83
Regular Member


Date Joined Feb 2008
Total Posts : 36
   Posted 2/19/2008 1:32 PM (GMT -7)   
scool  One of the first symptoms I had that led me to a doctor were awful headaches. I still get them , not as bad since the dr put me on propapnol. It is a blood pressure medicine that is also used to prevent headaches. It was working for a few weeks but now the headaches are coming back. I was wondering if anyone else suffers from headaches?

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 2/20/2008 6:44 AM (GMT -7)   

I am sorry you are having to deal with headaches.  I hate headaches.  I don't have headaches that are related to my MS.  I get just your regular, ordinary, take a tylenol type of headaches.  I am not sure how much headaches are a part of MS as a symptom. 

I hope you get some relief soon.

Love and prayers,


Gretchen       co-moderator MS board       diagnosed with MS July 2006


dealin83
Regular Member


Date Joined Feb 2008
Total Posts : 36
   Posted 2/20/2008 8:25 AM (GMT -7)   
Gretchen,
    Thanks for the reply. The problem with my headaches is that one of my lesions is on my optic nerve so if i get a headache, even a normal one it effects my right eye and puts a ton of pressure behind my eyes. not fun but what can i do? I have asked my neurologist if the headaches were related to the MS and they tell me that some are and some aren't but the location of the lesion is why my eye droops and almost closes when i have a bad one.

Buckeye
Regular Member


Date Joined Aug 2006
Total Posts : 68
   Posted 2/27/2008 10:08 AM (GMT -7)   
I got terrible headaches. I am on Imitrex (as needed) and Neurontin for pain (2 daily) and i was just put on an antidepressant (1 at night) that also works for MS for pain. Even though i hate the stigma i am going to start tonight.
I also have pain in my extremities so while the primary issue was my extremities it also helps headaches. Also switching to Tysabri really helped with headaches I was relapsed for two years and so flarred up it was crazy. the membrane on the brain were so inflamed. i was light like a X-mas tree. they were predicting that with in that year i would have been in a chair in a hospital.
I feel great now. I really have no problems except my concentreation etc. but totoally mobile.
I'm hoping that you are not the same. I don't mean to scare you.

I hope my rambling helps you out.
i think your treatment at the hospital will help too.
also being on the PC really messes with my eyes.
Good luck to you.

OH i forgot. and this sounds crazy...but have you tried ice packs on your head? seriously try it.

natabelaknits
New Member


Date Joined Feb 2008
Total Posts : 3
   Posted 2/28/2008 10:02 PM (GMT -7)   
Hi,

I'm new to the forum. I was diagnosed with MS in November and have been on Avonex. I also have migraines and have had them for years. My neurologist prescribed topamax and I just started my first dose tonight. I've been online searching for info on side effects, etc. but wanted more specifically to hear about anyone with MS who is using topamax. One of the side effects of topamax is pain and tingling in hands and feet. I already have that pretty consistently from the MS, so I figure that shouldn't bother me. I was on elavil for the nerve pain and for migraine suppression but it really wasn't helping that much with the nerve pain and I was gaining a lot of weight. My neurologist said topamax would be great for migraine suppression. I just want to feel good and be able to exercise and be active with my family.

D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 3/4/2008 8:23 PM (GMT -7)   
Hi, Natabelaknits, I am also new around here but not new to all these symptoms particularly horrible migraine headaches that for years I didn't realize were "migraines". Until I lost fine motor control of my right hand in July 07, no one thought I needed to see a Neuro til then but when I did he was more interested in the headaches getting under control right away and he put me on Topomax... started slow 25mg, then 50 mg up to 100mg and I've since cut back to 50mg (100mg puts me into a depression). But the tingly feet and hands are definite side effects that subside in a couple weeks. The Topamax seems to be controlling the migraines the best. When I tried to wean myself completely, they immediately returned. I still get one once in a while but only about 3 times a month instead of daily. I used dissolveable MAXALT for that without any side effects from it, (imitrex left me wiped out and sick after using it).

I like the Topamax alot. Elavil is good with some nerve pain but it's got the weight gain issue and dry mouth side effects. Topamax kills your appetite and taste buds so if that doesn't bother you, I'd go for the Topamax. (Coke/Pepsi lose their taste too).
 
PS, whatever you do, don't quit Topamax abruptly, it can cause seizures if you stop suddenly, it has to be weaned down slowly. Personally, it's an excellent Migraine contrller for me. I never knew such relief was available before this. I just thought I was a headache person all these years.


 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 24, 2017 4:44 PM (GMT -7)
There are a total of 2,897,636 posts in 318,035 threads.
View Active Threads


Who's Online
This forum has 157596 registered members. Please welcome our newest member, Kirjava.
302 Guest(s), 8 Registered Member(s) are currently online.  Details
momto2boys, breakthecycle, SomeonesMom, Saipan Paradise, Blu's Mama, k07, BOB 46, iPoop


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.